MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F H1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F H1 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451535H0
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17760225) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f tempo diagnostic catheter was fractured in the patient.The device was removed successfully from the patient.There was no reported patient injury.The current status of the patient is great.The lesion characteristics was the acute posterior circulation infarction.The target lesion was the left vertebral artery occlusion.The vessel level of calcification and tortuosity is severe.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.The catheter was not re-shaped by the user.There were no anomalies noted during or after the device was prepped.The catheter was not kinked or damaged in any way prior to insertion into the patient.The catheter tip was visible on fluoro throughout the procedure.There was difficulty tracking the catheter through the vessel or lesion.The catheter was torqued against resistance.The front segment of the catheter was fractured inside the patient.There were kink/bent noted after device was removed from patient.There is no procedural film/cd available for review.Additional information received indicates that the device was received in two pieces.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b1, b2, b5, g4 , g7, h2, h3 and h6 have been updated accordingly.Event: the separation did not occurred prior to use.The separation occurred inside of the patient.The separated piece was removed with used catheter with the capture device to retract it.The separation did not occurred after the device had been removed from the patient.The device was already separated prior to shipping.During a left vertebral artery procedure, the 5f tempo diagnostic catheter was fractured in the patient.The device was removed successfully from the patient.The current status of the patient is great.The target lesion was the left vertebral artery.The vessel level of calcification and tortuosity is severe.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.The catheter was not re-shaped by the user.There were no anomalies noted during or after the device was prepped.The catheter was not kinked or damaged in any way prior to insertion into the patient.The catheter tip was visible on fluoro throughout the procedure.There was difficulty tracking the catheter through the vessel or lesion.The catheter was torqued against resistance.The front segment of the catheter was fractured inside the patient.There was a kink/bent condition noted after device was removed from the patient.Additional information per the device analysis indicates that the device was received in two pieces.Additional information from the client indicates that the separation did not occurred prior to use.The separation occurred inside of the patient.The separated piece was removed with the capture device to retract it.No other information was reported.The device was returned for analysis.A non-sterile unit of product ¿cath tempo 5f h1 100cm¿ was received coiled inside a plastic bag.The catheter was unpacked to be visually inspected, a body separation at 72 cm from the distal end was noted.Also, two kinked/bent conditions were noted at 71 and 73 cm from the distal end.No other damages or anomalies were noted.The separated segments were evaluated with the vision system observing that the edges presented with evidence of elongations, frayed condition and twisted characteristics.Also, the braid wire showed twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.Several sections of the catheter body was analyzed using the x-ray machine and no anomalies were noted on the braid wire.Functional analysis could not be performed due to the nature of the complaint.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).A measurement was taken at 3 cm from the damage to avoid the elongated zone and results were found within specification.No other anomalies were noted.A product history record (phr) review of lot 17760225 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft) - separated in-patient¿ and ¿catheter (body/shaft) - kinked/bent in patient¿ were confirmed.A separation body condition and two kinks were noted on the body of the catheter.The exact cause of the damages could not be conclusively determined during the analysis.Dimensional analysis results were found within specification and do not suggest that these damages could be related to the manufacturing process.The reported ¿catheter (body/shaft) - cracked in patient¿ was not confirmed.No crack was noted on the received device.The reported ¿catheter (body/shaft) - tracking difficulty in patient¿ could not be properly evaluated due to the nature of the compliant.Dimensional analysis results were found within specification and no anomalies were noted on the braid wire of the catheter body.Evidence found during the analysis suggests that the device was induced to an excessive application of tension and torsion force that induced the separation.Procedural/handling factors might have contributed to these issues.Per the instructions for use (ifu), which is not intended as a mitigation, ¿warnings: discard catheters after one procedure.Structural integrity and/or function may be impaired through reuse or cleaning.All parts are extremely difficult to clean after exposure to biological materials and may cause adverse patient reactions if reused.Do not expose to organic solvents.Do not use with ethiodol or lipiodol contrast media, or other such contrast media which incorporates the components of these agents.Do not exceed maximum pressure rating printed on product label and hub.Precautions: store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.Code 3191 was used as there is no code for extended surgical procedure.Corrected data: type of reportable event.

Brand Name
CATH TEMPO 5F H1 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8560557
Report Number9616099-2019-02881
Device Sequence Number16553981
Product Code DQO
UDI-Device Identifier20705032008621
UDI-Public20705032008621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number451535H0
Device Lot Number17760225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;